Repetitive coronary thrombotic events after the cessation of intravenous heparin post percutaneous coronary intervention - Is it a case of heparin rebound phenomenon?

Y. C. Wang, H. L. Liang, K. R. Chiou, C. P. Liu

Research output: Contribution to journalArticle

Abstract

We report on a 72-year-old male with single vessel disease who underwent a percutaneous transluminal coronary angioplasty (PTCA) and stenting procedure smoothly without any procedure-related complications. Unfortunately, acute closure developed 2 hours after the procedure. The closure was re-opened using balloon dilatation and intra-coronary urokinase infusion. Heparin was administered for 3 days, however, myocardial infarction attacked 40 hours after cessation of heparin infusion. We immediately gave recombinant tissue-type plasminogen activator (rt-PA) treatment, then heparin was infused for another course of 3 days. Unfortunately, a second myocardial infarction event happened around 90 minutes after cessation of the second course of heparin infusion. There were no dissection, slow distal run-off or thrombus formation after this percutaneous coronary intervention. Heparin rebound phenomenon was considered when we encountered repetitive thrombosis events after the intervention procedure in this case. After the third thrombotic event, we treated the problem successfully using oral anticoagulant and tapering the heparin dose.

Original languageEnglish
Pages (from-to)181-186
Number of pages6
JournalActa Cardiologica Sinica
Volume16
Issue number3
Publication statusPublished - Jan 1 2000
Externally publishedYes

Fingerprint

Percutaneous Coronary Intervention
Heparin
Thrombosis
Myocardial Infarction
Coronary Balloon Angioplasty
Urokinase-Type Plasminogen Activator
Tissue Plasminogen Activator
Anticoagulants
Dissection
Dilatation

Keywords

  • Heparin
  • PTCA
  • Rebound
  • Thrombosis

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this

Repetitive coronary thrombotic events after the cessation of intravenous heparin post percutaneous coronary intervention - Is it a case of heparin rebound phenomenon? / Wang, Y. C.; Liang, H. L.; Chiou, K. R.; Liu, C. P.

In: Acta Cardiologica Sinica, Vol. 16, No. 3, 01.01.2000, p. 181-186.

Research output: Contribution to journalArticle

@article{67078b19eea34f4e999602333e76d82b,
title = "Repetitive coronary thrombotic events after the cessation of intravenous heparin post percutaneous coronary intervention - Is it a case of heparin rebound phenomenon?",
abstract = "We report on a 72-year-old male with single vessel disease who underwent a percutaneous transluminal coronary angioplasty (PTCA) and stenting procedure smoothly without any procedure-related complications. Unfortunately, acute closure developed 2 hours after the procedure. The closure was re-opened using balloon dilatation and intra-coronary urokinase infusion. Heparin was administered for 3 days, however, myocardial infarction attacked 40 hours after cessation of heparin infusion. We immediately gave recombinant tissue-type plasminogen activator (rt-PA) treatment, then heparin was infused for another course of 3 days. Unfortunately, a second myocardial infarction event happened around 90 minutes after cessation of the second course of heparin infusion. There were no dissection, slow distal run-off or thrombus formation after this percutaneous coronary intervention. Heparin rebound phenomenon was considered when we encountered repetitive thrombosis events after the intervention procedure in this case. After the third thrombotic event, we treated the problem successfully using oral anticoagulant and tapering the heparin dose.",
keywords = "Heparin, PTCA, Rebound, Thrombosis",
author = "Wang, {Y. C.} and Liang, {H. L.} and Chiou, {K. R.} and Liu, {C. P.}",
year = "2000",
month = "1",
day = "1",
language = "English",
volume = "16",
pages = "181--186",
journal = "Acta Cardiologica Sinica",
issn = "1011-6842",
publisher = "Republic of China Society of Cardiology",
number = "3",

}

TY - JOUR

T1 - Repetitive coronary thrombotic events after the cessation of intravenous heparin post percutaneous coronary intervention - Is it a case of heparin rebound phenomenon?

AU - Wang, Y. C.

AU - Liang, H. L.

AU - Chiou, K. R.

AU - Liu, C. P.

PY - 2000/1/1

Y1 - 2000/1/1

N2 - We report on a 72-year-old male with single vessel disease who underwent a percutaneous transluminal coronary angioplasty (PTCA) and stenting procedure smoothly without any procedure-related complications. Unfortunately, acute closure developed 2 hours after the procedure. The closure was re-opened using balloon dilatation and intra-coronary urokinase infusion. Heparin was administered for 3 days, however, myocardial infarction attacked 40 hours after cessation of heparin infusion. We immediately gave recombinant tissue-type plasminogen activator (rt-PA) treatment, then heparin was infused for another course of 3 days. Unfortunately, a second myocardial infarction event happened around 90 minutes after cessation of the second course of heparin infusion. There were no dissection, slow distal run-off or thrombus formation after this percutaneous coronary intervention. Heparin rebound phenomenon was considered when we encountered repetitive thrombosis events after the intervention procedure in this case. After the third thrombotic event, we treated the problem successfully using oral anticoagulant and tapering the heparin dose.

AB - We report on a 72-year-old male with single vessel disease who underwent a percutaneous transluminal coronary angioplasty (PTCA) and stenting procedure smoothly without any procedure-related complications. Unfortunately, acute closure developed 2 hours after the procedure. The closure was re-opened using balloon dilatation and intra-coronary urokinase infusion. Heparin was administered for 3 days, however, myocardial infarction attacked 40 hours after cessation of heparin infusion. We immediately gave recombinant tissue-type plasminogen activator (rt-PA) treatment, then heparin was infused for another course of 3 days. Unfortunately, a second myocardial infarction event happened around 90 minutes after cessation of the second course of heparin infusion. There were no dissection, slow distal run-off or thrombus formation after this percutaneous coronary intervention. Heparin rebound phenomenon was considered when we encountered repetitive thrombosis events after the intervention procedure in this case. After the third thrombotic event, we treated the problem successfully using oral anticoagulant and tapering the heparin dose.

KW - Heparin

KW - PTCA

KW - Rebound

KW - Thrombosis

UR - http://www.scopus.com/inward/record.url?scp=0033669738&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0033669738&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0033669738

VL - 16

SP - 181

EP - 186

JO - Acta Cardiologica Sinica

JF - Acta Cardiologica Sinica

SN - 1011-6842

IS - 3

ER -